So I got my first depo Vera shot on Monday. Exactly one week later my boyfriend and I had unprotected sex. My doctor said it would start working 1 week after the day I got it. But I'm afraid tht I'm pregnant. Can someone please tell me if I am?
We cannot tell you if your pregnant, but you should be safe. When you have the shot you are protected over 99%. You don't have to worry about pregnancy.
Not to mention that not every sexual encounter leads to pregnancy, in fact, most dont (70-80% do not but if you dont want to be a mother you have to protect yourself against the 20-30% chances that it CAN lead to pregnancy) but if you waited a week then the medication should be working and Depo Provera is over 99% effective so I dont think you have anything to worry about. Keep in mind that many of the side effects of birth control hormones are "pregnancy like" such as breast tenderness, bloating, cramping, headaches, your period may cease while on Depo (or you may have irregular periods) but these are just side effects and are expected. Most women enjoy the fact that their periods are lighter or that they stop altogether but other women panic when this happens but it is a normal effect of the hormones.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jul 2018 • 7 answers
Updated 22 Jan 2015 • 1 answer
Updated 24 Jul 2017 • 1 answer
Updated 4 Apr 2015 • 1 answer
Updated 17 Sep 2015 • 1 answer